Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 13, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Feb 24, 2007, 10:16 PM EST for Berkeley County, South Carolina. It took effect at Feb 25, 2007, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 10:16 PM EST (03:16 UTC)
- In effect from
- Feb 25, 2007, 4:00 AM EST
- Expired
- Feb 25, 2007, 6:50 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 250316 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1016 PM EST SAT FEB 24 2007 SCZ045-251045- /O.NEW.KCHS.LW.Y.0013.070225T1400Z-070226T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1016 PM EST SAT FEB 24 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST SUNDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM EST SUNDAY. SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ON LAKE MOULTRIE BY LATE SUNDAY MORNING AHEAD OF A COLD FRONT. WINDS MAY GUST AS HIGH AS 30 KNOTS A TIMES...MAINLY NEAR THE LAKE SHORE. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS CONDITIONS. WAVES MAY ALSO BUILD AS HIGH AS 2 FT...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS ARE EXPECTED TO SLOWLY DIMINISHING SUNDAY EVENING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH SUNDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
4 follow-up statements
000 WWUS72 KCHS 250846 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 346 AM EST SUN FEB 25 2007 SCZ045-252215- /O.EXT.KCHS.LW.Y.0013.070225T0900Z-070226T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 346 AM EST SUN FEB 25 2007 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING FOR LAKE MOULTRIE... EAST WINDS 15 TO 20 KNOTS EARLY THIS MORNING WILL BECOME SOUTHERLY AT 20 TO 25 KNOTS ON LAKE MOULTRIE TODAY. WINDS MAY GUST AS HIGH AS 30 KNOTS AT TIMES...MAINLY NEAR THE LAKE SHORE THIS AFTERNOON. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS CONDITIONS. WAVES MAY ALSO BUILD AS HIGH AS 2 FEET...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS ARE EXPECTED TO SLOWLY DIMINISHING THIS EVENING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH SUNDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 251758 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1258 PM EST SUN FEB 25 2007 SCZ045-260000- /O.CON.KCHS.LW.Y.0013.000000T0000Z-070226T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1258 PM EST SUN FEB 25 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR LAKE MOULTRIE... SOUTHERLY WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 35 KT CAN BE EXPECTED ON LAKE MOULTRIE TODAY...WITH STRONGEST GUSTS MAINLY NEAR THE LAKE SHORE. THIS WILL CREATE VERY CHOPPY AND HAZARDOUS CONDITIONS. WAVES MAY BUILD AS HIGH AS 2 FEET...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 252114 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EST SUN FEB 25 2007 SCZ045-260300- /O.CON.KCHS.LW.Y.0013.000000T0000Z-070226T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 414 PM EST SUN FEB 25 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. SOUTHERLY WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 35 KNOTS WILL CONTINUE INTO THIS EVENING...WITH STRONGEST GUSTS NEAR THE LAKE SHORE. THIS WILL CONTINUE TO PRODUCE VERY CHOPPY AND HAZARDOUS CONDITIONS. ALSO...WAVES WILL AVERAGE AROUND 2 FEET ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE LAKE. MARINERS SHOULD REMAIN OFF LAKE MOULTRIE THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 252350 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 650 PM EST SUN FEB 25 2007 SCZ045-260100- /O.CAN.KCHS.LW.Y.0013.000000T0000Z-070226T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 650 PM EST SUN FEB 25 2007 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED OVER LAKE MOULTRIE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 24, 9:34 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 24, 9:34 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EST SAT FEB 24 2007
...SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE SUNDAY...
.SHORT TERM /TONIGHT/...SFC OBSERVATIONS AND SHORT TERM MODEL DATA
SUGGEST WARM FRONTOGENESIS IS OCCURRING ACROSS CNTRL AND SE GA THIS
EVNG AHEAD OF A STRONG OCLD LOW PRES SPINNING OVR SE NEBRASKA. THE
THERMAL GRADIENT ALONG THE DVLPG WMFNT WL STEADILY INTENSIFY OVR THE
NXT 6-8 HRS HRS AS THE BNDRY MEANDERS N ACROSS THE FCST AREA. MANY
AREAS ACROSS THE NRN PORTIONS OF THE FCST HAVE ALREADY DROPPED ABT
2-3 DEGS BELOW OUR CURRENT FCST MINIMA AND MAY VERY WELL DROP
ANOTHER 2 DEGS OR SO BEFORE TEMPS BEGIN TO STEADY OUT AND SLOWLY
RISE AFT MIDNGT IN THE WAKE OF THE WMFNT. AT 9 PM...TEMPS RANGED
FROM THE LWR-MID 40S ACROSS COLLETON...DORCHESTER AND BERKELEY
COUNTIES TO THE LWR-MID 50S ACROSS SE GA. PINNING DOWN TEMPS TNGT IS
PROVING TO BE EXTREMELY DIFFICULT...ESP AS READINGS WL LIKELY BEGIN
TO RISE BEFORE MIDNGT...PARTICULARLY ACROSS SE GA. HAVE MODIFIED OUR
HOURLY GRIDDED FCSTS TO MATCH THE LATEST SHORT TERM GUIDANCE BUT
HEAVILY BLENDED THIS OUTPUT WITH OUR HIGH RESOLUTION LAPS ANALYSIS
TO TRY AND CAPTURE TEMP TRENDS FOR THE NXT FEW HRS. THERE MAY VERY
WELL BE SEVERAL UPDATES TO THE GRIDS AND ASSOC GRID DEPENDENT TXT
PRODUCTS THIS EVNG. WL UPDATE THE ZFP SHORTLY TO INCLUDE MENTION OF
ERLY LOWS WITH TEMPS RISING AFT MIDNGT. XPCT DRY WX TO PREVAIL
THROUGH SUNRISE WITH STEADILY THICKENING CLOUD COVER.
WE CONTINUE TO EVALUATE THE POTENTIAL FOR SVR WX ON SUN. A SQUALL
LINE WL LIKELY BE LOCATED ACROSS ERN AL/WRN GA AROUND SUNRISE AND WL
MOVE RAPIDLY E DURING THE MRNG. THE LINE SHOULD BE NEAR THE FAR WRN
ZONES BY ERLY AFTN. KINEMATIC AND THERMODYNAMIC PROFILES ACROSS THE
AREA APPEAR FAVORABLE FOR SVR TSTMS. FCST HODOGRAPHS ARE ALSO
SUPPORTIVE FOR TORNADOES WITH 0-1KM HELICITY APRCHG 300 M2/S2 BY MID
AFTN. A SVR WX OTLK HAS BEEN ISSUED TO ADDRESS THE SVR WX POTENTIAL.
SUSPECT A TORNADO WATCH WL LIKELY BE ISSUED FOR ALL OR PORTIONS OF
THE FCST AREA SOMETIME ON SUN.
WFO CHS IS MAKING PREPARATIONS TO RELEASE AN 18Z SOUNDING SUN AFTN
TO SUPPORT SEVERE WEATHER OPERATIONS. A FINAL DETERMINATION WL BE
MADE BY MID-MRNG SUN ON WHETHER TO PROCEED WITH THIS RELEASE.
&&
.MARINE...WNDS ARE STARTING TO VEER SELY ACROSS GA WTRS AS A WMFNT
TAKES SHAPE ACROSS THE GA COASTAL WTRS. XPCT GUSTY S WNDS TO PREVAIL
BY SUNRISE WITH WNDS APRCHG 20 KT. NO MAJOR CHANGES ARE PLANNED AND
ALL SMALL CRAFT ADVISORIES WL BE MAINTAINED.
&&
.AVIATION /00Z-24Z/...LLWS WL BE THE MAIN AVIATION CONCERN THROUGH
SUNRISE AS 1000-1500 FT WNDS ARE FCST TO INCR TO NEAR 40 KT BY
SUNRISE. ALTHOUGH SFC WNDS WL LIKELY INCR A BIT OVRNGT THERE WL BE
ENOUGH OF A DIRECTIONAL DIFFERENCE ALOFT TO REACH CRITERIA IN THE
LOWEST 1000 FT. A CDFNT WL APRCH THE AREA SUN AFTN. AN INTENSE
SQUALL LINE WL LIKELY ACCOMPANY THE FNT WHICH COULD BRING STRONG-SVR
TSTMS TO THE TERMINALS ROUGHLY IN THE 20-24Z TIME FRAME. WENT AHEAD
AND INCLUDED A TEMPO GROUP FOR 3SM TSRA WITH MENTION OF VCTS AS
EARLY AS 18Z TO TREND BUT WE WILL BE ABLE TO PIN CONDITIONS DOWN
FURTHER LTR TNGT AND ON SUN MRNG.
&&
.LAKE WINDS...PER COORD WITH CAE...A LAKE WIND ADVISORY WL BE ISSUED
FOR LAKE MOULTRIE FOR SUN AND SUN EVNG. DESPITE THE INCRG WNDS ALOFT
THE COOLER LAKE WATERS MAY INHIBIT MIXING OVR THE OPEN LAKE
WATERS...HWVR VERY GUSTY CONDITIONS DO APPEAR LIKELY ALONG THE
LAKESHORE. WAVES MAY REACH AS HIGH AS 2 FT ACROSS THE NRN PORTIONS
OF THE LAKE WITH LAKE WATERS BECMG A MODERATE CHOP.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE 9 AM-10 PM SUNDAY FOR
SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
&&
STHazardous weather outlook, Feb 24, 5:28 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EST SAT FEB 24 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 528 PM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SUNDAY...MAINLY DURING THE AFTERNOON. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY MAY BE NEEDED FOR LAKE MOULTRIE ON SUNDAY. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .FIRE WEATHER...NEAR CRITICAL RELATIVE HUMIDITY LEVELS ARE EXPECTED MONDAY AFTERNOON WITH NEAR CRITICAL LEVELS EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS. REFER TO THE LATEST FIRE WEATHER PLANNING FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Feb 24, 5:46 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EST SAT FEB 24 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 546 PM EST SAT FEB 24 2007 ...SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY... A COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT AND APPROACH SOUTH CAROLINA AND GEORGIA FROM THE WEST SUNDAY MORNING. AHEAD OF THE FRONT...INCREASING MOISTURE OFF THE ATLANTIC OCEAN COMBINED WITH TEMPERATURES RISING INTO THE UPPER 60S TO AROUND 70 DEGREES WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS ACROSS THE REGION SUNDAY AFTERNOON. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY ACCOMPANY THE FRONT AS IT MOVES ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS TORNADOES. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ON THE ALERT FOR SEVERE WEATHER ON SUNDAY. TORNADO OR SEVERE THUNDERSTORM WATCHES MAY BE ISSUED AS EARLY AS LATE SUNDAY MORNING. NOW IS A GOOD TIME TO REVIEW YOUR SEVERE THUNDERSTORM AND TORNADO SAFETY RULES. CHECK YOUR NOAA WEATHER RADIO ALL HAZARDS DEVICE TO MAKE SURE ITS IN WORKING ORDER AND THAT THE ALARM FEATURE IS IN THE ON POSITION. SKYWARN SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ON SUNDAY. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:00 PM EST | Severe Thunderstorm Warning | CHS | Allendale | 30 min |
| Feb 25, 4:11 PM EST | Severe Thunderstorm Warning | CHS | Hampton | 34 min |
| Feb 25, 4:33 PM EST | Severe Thunderstorm Warning | CHS | Colleton | 42 min |
| Feb 25, 5:00 PM EST | Tornado Warning | CHS | Jasper | 9 min |
| Feb 25, 5:15 PM EST | Severe Thunderstorm Warning | CHS | Beaufort | 45 min |
Nearby
Lake Wind Advisories in South Carolina, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.